Alert archive / Wisconsin / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS Milwaukee, WI

August 9, 2009Rock County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Aug 9, 2009, 2:25 PM CDT for Rock County, Wisconsin. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 2:25 PM CDT (19:25 UTC)
Expired
Aug 9, 2009, 5:30 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 2:45 PM CDTHEAVY RAIN 2.5Orfordville, WI2-3 INCHES OF RAIN IN THE PAST 20 MINUTES.
Aug 9, 3:09 PM CDTFLASH FLOODJanesville, WIFLOODED ROADS IN JANESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 091925
FFWMKX
WIC105-092230-
/O.NEW.KMKX.FF.W.0011.090809T1925Z-090809T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 530 PM CDT

* AT 222 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLASH 
  FLOODING FROM HEAVY RAINFALL PRODUCING THUNDERSTORMS IN MONROE.    
  THESE STORMS WILL TRACK INTO ROCK COUNTY BY 230 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELOIT...DOWNTOWN JANESVILLE...MILTON...CLINTON...FOOTVILLE...
  JANESVILLE AIRPORT AND ORFORDVILLE.

RAINFALL AMOUNTS OF AROUND 2 INCHES CAN BE EXPECTED WITH THESE 
THUNDERSTORMS. PLEASE REPORT FLASH FLOODING TO LAW ENFORCEMENT SO 
THEY CAN RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE MILWAUKEE.

LAT...LON 4250 8937 4277 8936 4278 8936 4278 8877
      4249 8877

$$

BORGHOFF
4 follow-up statements
000 
WGUS73 KMKX 091947
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CDT SUN AUG 9 2009

WIC105-092230-
/O.CON.KMKX.FF.W.0011.000000T0000Z-090809T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-
247 PM CDT SUN AUG 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR ROCK
COUNTY...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MILTON...DOWNTOWN JANESVILLE AND FOOTVILLE. THE CREEKS TO WATCH ARE 
SWAN CREEK...TAYLOR CREEK...BASS CREEK...WILLOW CREEK...AND MARSH 
CREEK JUST TO NAME A FEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4250 8937 4277 8936 4278 8936 4278 8877
      4249 8877

$$

FRANKS
000 
WGUS73 KMKX 092026
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT SUN AUG 9 2009

WIC105-092230-
/O.CON.KMKX.FF.W.0011.000000T0000Z-090809T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-
326 PM CDT SUN AUG 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR ROCK
COUNTY...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MILTON...DOWNTOWN JANESVILLE AND FOOTVILLE.

AT 309 PM CDT...FLOODED ROADS WERE REPORTED IN JANESVILLE. EVEN 
THROUGH THE HEAVIEST RAIN IS MOVING OUT OF ROCK COUNTY...MORE 
THUNDERSTORMS IN SOUTHWEST WISCONSIN SHOULD MOVE IN BY 500 PM CDT. 
THE POTENTIAL FOR MORE RAIN AND CONTINUED RUNOFF WILL KEEP THE FLASH 
FLOOD THREAT GOING FOR URBAN AREAS AND LOCAL CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4250 8937 4277 8936 4278 8936 4278 8877
      4249 8877

$$
FRANKS
000 
WGUS73 KMKX 092106
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT SUN AUG 9 2009

WIC105-092230-
/O.CON.KMKX.FF.W.0011.000000T0000Z-090809T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-
406 PM CDT SUN AUG 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR ROCK
COUNTY...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF FOOTVILLE 
TO 37 MILES SOUTHWEST OF ORFORDVILLE...MOVING EAST AT 25 MPH.

THIS IS THE SECOND ROUND OF STORMS TO HIT THE AREA AND MORE STORMS 
ARE EXPECTED THROUGH THE NIGHT. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILTON...DOWNTOWN JANESVILLE...JANESVILLE AIRPORT...CLINTON AND 
BELOIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4250 8937 4277 8936 4278 8936 4278 8877
      4249 8877

$$

DAVIS
000 
WGUS73 KMKX 092205
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT SUN AUG 9 2009

WIC105-092230-
/O.CON.KMKX.FF.W.0011.000000T0000Z-090809T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-
505 PM CDT SUN AUG 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR ROCK
COUNTY...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS ACROSS THE AREA PRODUCING FLASH FLOODING.  THIS 
STORM WAS LOCATED NEAR CLINTON...OR 9 MILES NORTHEAST OF 
BELOIT...MOVING EAST AT 35 MPH. IT WILL MOVE OUT OF ROCK COUNTY 
BEFORE 530 PM. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 
530 PM.  

MORE HEAVY RAIN IS EXPECTED THROUGH THE EVENING. MORE FLASH FLOOD 
WARNINGS MAY BE ISSUED LATER ON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4250 8937 4277 8936 4278 8936 4278 8877
      4249 8877

$$

DAVIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:18 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 9, 2:18 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
218 PM CDT SUN AUG 9 2009

AN ACTIVE LATE AFTERNOON AND EVENING FOR SURE. SFC LOW MOVING
ACROSS NORTHEAST WI WITH TRAILING COLD FRONT INTO SW WI AND IA.
BNDRY IS GETTING A SURGE SOUTH FROM CONVECTION THAT MOVED OUT OF
IOWA AND IS ROLLING ACROSS SRN WI. H8 BNDRY REMAINS FARTHER BACK
TO THE NORTH AND WEST. ONCE THIS INITIAL CONVECTION ROLLS THROUGH
WE SHOULD ENTER INTO AN EXTENDED PERIOD OF EPISODIC ELEVATED
CONVECTION ROLLING ACROSS THE CWA TONIGHT. THE RIGHT REAR QUAD OF
THE UPPER JET IS IMPRESSIVE AND PUTS THE CROSS HAIRS OF UPPER
DIVERGENCE ACROSS OUR CWA. WATER VAPOR IMAGERY AND UPPER AIR
ANALYSIS SHOWS A SUBSTANTIAL MOISTURE FEED/CHANNEL ACROSS THE
AREA. THE H8 LLJ ISN/T VERY STRONG...BUT DOES SUGGEST CONTINUED
WAA. THIS SHOULD PERSIST WELL INTO TONIGHT. PRECIPITABLE WATER VALUES
ABOUT 1.8-2.0 INCHES. SEVERE THREAT SHOULD DIMINISH AS THIS FIRST
ROUND COMES THROUGH...THEN SHIFT INTO A MORE ISOLATED SEVERE
REGIME...WITH HEAVY RAINFALL.

GIVEN SATURATED CONDITIONS FROM HEAVY RAIN YESTERDAY...BELIEVE WE
RUN THE RISK OF SOME FLASH FLOODING THIS TIME. IN FACT...THE FIRST
STORM HAS PRODUCED SOME FLASH FLOODING IN LAFAYETTE COUNTY. IT
ISN/T GOING TO TAKE MUCH. HAVE OPTED TO ISSUE A FLASH FLOOD WATCH
FOR THE SRN HALF OF THE CWA.

BY MONDAY...THE FRONT SHIFTS SOUTH AND DRIER AIR BEGINS TO WORK
IN. THINGS SHOULD BEGIN TO SHUT DOWN WITH DRY WEATHER EXPECTED BY
MONDAY NIGHT. THEN AN EXTENDED PERIOD OF DRY WEATHER SHOULD LAST
THROUGH NEXT SUNDAY WITH TEMPERATURES REMAINING SEASONABLY MILD.
GREAT STRETCH COMING UP.

&&

.AVIATION...MAIN CONCERN INTO TOMORROW MORNING WILL BE CONVECTION.
LOW PRESSURE MOVING ALONG SLOW MOVING BOUNDARY WILL KEEP TSTORM
CHANCES GOING RIGHT INTO TOMORROW. TIMING OF THESE TRICKY...BUT
PLENTY OF STORMS BACK INTO IOWA TO KEEP THINGS ACTIVE INTO THE
NIGHT. SOME MVFR CEILINGS/IFR VSBYS IN THE HEAVIER RAIN POCKETS.

.MARINE...GRADIENT BEGINNING TO SLACKEN AS WE GET CLOSER TO THE
TROUGH AXIS. EXPECT SW WINDS TO THUS WEAKEN AND ALLOW FOR THE SMALL
CRAFT TO EXPIRE NATURALLY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ062>072.
LM...SMALL CRAFT ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR
LMZ644>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLAR
Hazardous weather outlook, Aug 9, 10:55 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1055 AM CDT SUN AUG 9 2009

WIZ046-047-051-052-056>060-062>072-101100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1055 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THIS AFTERNOON...FROM NOON UNTIL 7 PM. THIS INCLUDES THE
MADISON...JANESVILLE...MILWAUKEE...RACINE...AND KENOSHA AREAS.
HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN
WISCONSIN UNTIL 6 PM.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR LATE TODAY INTO
TONIGHT.

A WEAK COLD FRONT IS EXPECTED TO SAG SOUTH THROUGH WISCONSIN TODAY
AND TONIGHT. THE MAIN THREATS WITH ANY OF THE STORMS APPEAR TO BE
DAMAGING WINDS AND HEAVY DOWNPOURS. ONE CLUSTER OF SEVERE STORMS
WILL SHIFT EAST FROM IOWA AND ROLL ACROSS SOUTHERN WISCONSIN BETWEEN
1 PM AND 5 PM...WHILE MORE ORGANIZED STORMS WILL BE POSSIBLE AGAIN
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND PERHAPS TONIGHT.

LMZ643>646-101100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1055 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR AREAS FOR PORT WASHINGTON
TO WINTHROP HARBOR UNTIL 3 PM FOR GUSTY SOUTHWEST WINDS OF 15 TO 25
KNOTS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF PORT
WASHINGTON UNTIL 6 PM.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN
THREAT APPEARS TO BE HIGH WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 9, 11:03 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     TSTM WND DMG     NEW BERLIN              42.97N 88.13W
08/08/2009                   WAUKESHA           WI   TRAINED SPOTTER

            DELAYED REPORT. TREE 8 INCHES IN DIAMETER BLOWN DOWN INTO
            WOODLAND CT RD. WIND ESTIMATED 50MPH.

&&

ZABEL
Special weather statement, Aug 9, 12:35 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1235 PM CDT SUN AUG 9 2009

WIZ067-091800-
LAFAYETTE-
1235 PM CDT SUN AUG 9 2009

...SEVERE THUNDERSTORM LIKELY TO AFFECT LAFAYETTE COUNTY...

AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 68 MILES WEST OF DARLINGTON...MOVING EAST AT 45
MPH.

THE STORM WILL REACH WESTERN LAFAYETTE COUNTY AROUND 125 PM.

THIS STORM HAS HAD A HISTORY OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 70 MPH. CONTINUOUS CLOUD TO GROUND
LIGHTNING IS ALSO A BIG HAZRAD WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED IN THE NEXT 30
MINUTES IF THIS STORM CONTINUES TRACKING TOWARD LAFAYETTE COUNTY.

BORGHOFF
Special weather statement, Aug 9, 1:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT SUN AUG 9 2009

WIZ068-091915-
GREEN-
151 PM CDT SUN AUG 9 2009

...STRONG TO SEVERE THUNDERSTORM MOVING TOWARD GREEN COUNTY...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG TO SEVERE THUNDERSTORM 22 MILES WEST OF MONROE...MOVING EAST
AT 50 MPH.

DAMAGING WINDS...LARGE HAIL...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MONROE AND MONROE AIRPORT BY 215 PM CDT...

THIS STORM HAS BEEN ON A WEAKENING TREND...BUT IF IT RESTRENGTHENS
AGAIN...A NEW SEVERE THUNDERSTORM WARNING WILL NEED TO BE EXTENDED
INTO GREEN COUNTY.

BORGHOFF
Local storm report, Aug 9, 2:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     SHULLSBURG              42.57N 90.23W
08/09/2009  E50 MPH          LAFAYETTE          WI   FIRE DEPT/RESCUE

            SHULLSBURG FD REPORT. ALSO COUPLE ROADS WITH WATER OVER
            THEM SOUTH OF SHULLSBURG.

&&

ZABEL
Local storm report, Aug 9, 2:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      3 E NEW DIGGINGS        42.54N 90.28W
08/09/2009                   LAFAYETTE          WI   TRAINED SPOTTER

            FARM FIELDS AND COUNTY ROAD W FLOODED WITH WATER FLOWING
            OVER IN MANY PLACES. WATER OVER ROAD ABOUT 1.5 FT DEEP.

&&

ZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:10 AM CDTMarine Dense Fog AdvisoryMKX5 hr
Aug 9, 9:41 AM CDTSmall Craft AdvisoryMKX9 hr
Aug 9, 12:55 PM CDTSevere Thunderstorm WarningMKXLafayette95 min
Aug 9, 1:57 PM CDTFlash Flood WarningMKXGreen, Lafayette3 hr
Aug 9, 2:30 PM CDTFlash Flood WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more11 hr
Aug 9, 2:40 PM CDTSevere Thunderstorm WarningMKXRock50 min
Aug 9, 3:01 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk59 min
Aug 9, 3:16 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha44 min
Aug 9, 3:23 PM CDTSpecial Marine WarningMKX97 min
Aug 9, 3:30 PM CDTAreal Flood AdvisoryMKXMilwaukee, Racine, Walworth, Waukesha3 hr
Aug 9, 3:40 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha50 min
Aug 9, 3:48 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette57 min
Aug 9, 4:16 PM CDTSpecial Marine WarningMKX59 min
Aug 9, 4:21 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock54 min
Aug 9, 4:22 PM CDTFlash Flood WarningMKXJefferson, Milwaukee, Racine, Walworth, Waukesha105 min
Aug 9, 4:47 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha58 min
Aug 9, 4:51 PM CDTSpecial Marine WarningMKX114 min
Aug 9, 5:01 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Waukesha59 min

Nearby

Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.